How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Gary Your Own Question
Dr. Gary
Dr. Gary, Dog Veterinarian
Category: Dog
Satisfied Customers: 3028
Experience:  DVM, Emergency Veterinarian; BS (Physiology) Michigan State Univ
15010675
Type Your Dog Question Here...
Dr. Gary is online now
A new question is answered every 9 seconds

Our dog had cataract surgery a little over a week ago. He's

Customer Question

Our dog had cataract surgery a little over a week ago. He's on prednisone and we noticed he's losing a little bit of wait (I first noticed because I could feel his spine more than I usually can) and his respiratory rage seems high - about 60 breaths per minute. Is this a side effect of prednisone? Should I be worried about his breathing?
JA: I'll do all I can to help. What seems to be the problem with the dog?
Customer: His respiratory rate is around 60 breaths per minute. He's recently lost a little bit of weight. He's on prednisone because he had cataract surgery last week
JA: Is there anything else important you think the Veterinarian should know about the dog?
Customer: He's about 4.5 years old. He also kinda seems to be whimpering a little now
Submitted: 2 months ago.
Category: Dog
Expert:  Dr. B. replied 2 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you today. I do apologize that your question was not answered before. Different experts come online at various times; I just came online, read about your wee one’s situation, and wanted to help.

Does he seem distressed with his breathing or just panting?

Are his gums pink or pale/white?